Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 10, 2011, 6:16 AM PST for Elko County, Humboldt County, White Pine County, Nevada. It took effect at Mar 10, 2011, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 6:16 AM PST (14:16 UTC)
- In effect from
- Mar 10, 2011, 10:00 AM PST
- Expired
- Mar 10, 2011, 7:46 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 58 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS75 KLKN 101416 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 616 AM PST THU MAR 10 2011 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN NEVADA TODAY AND TONIGHT. WINDS OUT AHEAD OF THIS SYSTEM WILL BE STRONG OVER WESTERN NEVADA BEGINNING LATE THIS MORNING. NVZ030-110500- /O.NEW.KLKN.WI.Y.0011.110310T1800Z-110311T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 616 AM PST THU MAR 10 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: EFFECTIVE 10 AM PST THIS MORNING THROUGH 10 PM PST THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
3 follow-up statements
068 WWUS75 KLKN 102242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PST THU MAR 10 2011 ...STRONG WINDS THIS AFTERNOON AND EVENING... .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A STORM SYSTEM PASSES THROUGH NORTHERN NEVADA. NVZ030-110600- /O.CON.KLKN.WI.Y.0011.000000T0000Z-110311T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 242 PM PST THU MAR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH 10 PM PST...BEFORE DIMINISHING LATE THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
956 WWUS75 KLKN 102323 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 323 PM PST THU MAR 10 2011 ...STRONG WINDS THIS AFTERNOON AND EVENING... .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A STORM SYSTEM PASSES THROUGH NORTHERN NEVADA. NVZ031>034-110600- /O.EXA.KLKN.WI.Y.0011.000000T0000Z-110311T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 323 PM PST THU MAR 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH 10 PM PST...BEFORE DIMINISHING LATE THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON AREA HIGHWAYS. WINDS WILL CREATE AREAS OF BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITY. PASSING RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL LOCALLY ENHANCE WINDS WITH WIND GUSTS NEAR 50 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-110600- /O.CON.KLKN.WI.Y.0011.000000T0000Z-110311T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 323 PM PST THU MAR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH 10 PM PST...BEFORE DIMINISHING LATE THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS: STRONG CROSS WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ON AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
217 WWUS75 KLKN 110346 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 746 PM PST THU MAR 10 2011 NVZ030>034-110500- /O.CAN.KLKN.WI.Y.0011.000000T0000Z-110311T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 746 PM PST THU MAR 10 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING AND WILL CONTINUE TO DECREASE THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:45 AM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 10, 3:45 AM PST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 345 AM PST THU MAR 10 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO TO NORTHERN NEVADA TODAY. AS THE SYSTEM EXITS OVERNIGHT...MILD CONDITIONS WILL RETURN FOR THE WEEKEND. NEXT WEEK...A SERIES OF FAST-MOVING STORM SYSTEMS WILL MOVE ACROSS THE GREAT BASIN TO BRING MORE RAIN AND SNOW. && .SHORT TERM...TODAY THROUGH SATURDAY. IR SATELLITE IMAGERY THIS MORNING IS SHOWING MOST OF THE MOISTURE EMANATING FROM THE PACIFIC IS BEING SHOVED NORTH OF THE LKN CWFA. LIGHT RAIN IS CONFINED TO THE COASTAL REGIONS OF CA/OR/WA. MODELS ARE IN AGREEMENT THROUGH THE SHORT TERM HOWEVER DETAILS STILL SOME WAFFLING. THIS IS DUE TO THE FAST-PROGRESSIVE PATTERN ENSURING DIFFICULTY WITH TIMING OF WEAK SHORTWAVES PASSING THROUGH THE FLOW. THE AXIS OF THE PROGRESSIVE RIDGE HAS MOVED EAST AND IS ALIGNING THROUGH UT/AZ THIS MORNING. A STRONG UPPER JET FLOW PUSHING INTO WA/OR HAS AMPLIFIED THE RIDGE...KEEPING ANY MOISTURE NORTH OF THE CWFA THROUGH ABOUT MIDDAY WHEN A LOW PRESSURE WAVE WILL BEGIN AFFECTING WESTERN NEVADA. PRECIPITATION ASSOCIATED WITH THIS SHORTWAVE WILL MOVE THROUGH NORTHWEST NEVADA THIS AFTERNOON AND TRAIL OFF OVER NORTHEAST NEVADA OVERNIGHT TONIGHT. THERE MAY BE ENOUGH INSTABILITY TO CREATE SOME ISOLATED THUNDERSTORMS OVER WESTERN HUMBOLDT COUNTY THIS AFTERNOON. KWMC SHOULD SEE SOME CU AND DO NOT THINK THERE WILL BE ENOUGH MOISTURE TO WORK WITH TO TRIGGER TS AT KEKO . WINDS ACROSS HUMBOLDT COUNTY WILL BE BREEZY TO WINDY AS THE NOSE OF A 100KT JET CORE POKES ALOFT OF THE COUNTY. THERE WILL BE SOME GUSTY WINDS AROUND 45 MPH BUT WIDESPREAD CONDITIONS TO WARRANT A WIND ADVISORY MAY BE A REACH AT THIS POINT. NO HEADLINES PLANNED BUT WILL BEAR WATCHING AS WINDS DEVELOP TODAY. THE ECMWF AND GFS SORT OF RESOLVED THEIR DEPTH AND TIMING DIFFERENCES WITH THE SYSTEM...FINALLY...AS ITS PRACTICALLY ON OUR DOORSTEP. MOUNTAIN SNOW AND VALLEY RAIN WILL BEGIN AROUND NOON. TEMPERATURES WILL GET A BOOST BEYOND GUIDANCE AGAIN WITH A STRONG SOUTHWEST FLOW ALOFT. LOOKING AT 60+ IN SOME AREAS TODAY. PRECIP SHOULD TRANSITION TO ALL SNOW OVERNIGHT AS IT TAPERS OFF AND COLDER AIR SEEPS IN. MODEL QPF IS INDICATING TOTAL OF AN INCH OR SO OF SNOW FOR THE MOUNTAINS OF NORTHERN ELKO COUNTY. IMPROVING CONDITIONS ARE EXPECTED FRIDAY AND ANOTHER WEAK WAVE MAY BRING A SMALL RISK FOR SHOWERS SATURDAY ACROSS THE NORTH. MILD DAYTIME TEMPERATURES ARE EXPECTED TODAY THROUGH SATURDAY...GENERALLY IN THE 50S...SLIGHTLY ABOVE NORMAL. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO AROUND FREEZING. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE PERIOD WILL COMMENCE WITH DRY ZONAL FLOW ALOFT. BY MONDAY...THE LONGWAVE PATTERN OVER THE GREAT BASIN WILL BEGIN TO TRANSITION TO SOUTHWESTERLY FLOW AS A PACIFIC VORT LOBE MOVES INLAND...AND STEERING A FETCH OF MOISTURE INTO THE GEM AND SILVER STATES. WITH THIS STORM THE BEST CHANCE FOR QPF TO MATERIALIZE WILL BE OVER HUMBOLDT AND ELKO COUNTIES...AND WILL PREDOMINATELY BE A RAIN EVENT. AT 500 MB BOTH THE GFS AND EC HAVE NEAR NEUTRAL TO ABOVE NORMAL HEIGHT ANOMALIES DAYS 3 THRU DAY 8. HOWEVER...IN THE BOUNDARY LAYER...THE 00Z RUN OF THE EC IS MUCH WARMER THAN THE 00Z GFS RUN TO RUN WHEN COMPARED TO 24 HRS AGO...WHICH WILL PUSH THE SNOW LEVEL EVEN HIGHER. A SECOND AND MORE SOUTHERLY SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST ON WEDNESDAY... AND IS PROJECTED TO BARREL ITS WAY INTO THE REGION...IMPACTING ALL ZONES. A STRONG PRESSURE GRADIENT WILL ACCOMPANY THIS SYSTEM...YIELDING GUSTY PRE-FRONTAL WINDS. THE LATEST RUN OF THE EC PROJECTS ALMOST 20 DAM OF GRADIENT TO SET UP BETWEEN THE SHELDON NATIONAL WILDLIFE REFUGE AND GREAT BASIN NATIONAL PARK. WILL HAVE TO MONITOR THE EVOLUTION OF THIS SYSTEM FOR POSSIBLE HEADLINE PRODUCTS FOR WINDS. && .AVIATION...CURRENTLY THERE IS A FRONTAL BOUNDARY MOVING INTO THE PACIFIC NORTHWEST THAT SPANS FROM WASHINGTON TO THE CALIFORNIA COAST. EXPECTING AN INCREASE IN UPPER AND MID DECK CLOUDS TODAY WITH POCKETS OF PRECIPITATION MOVING ACROSS THE NORTHERN NV BOUNDARY. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FOR THE ENSUING 12 TO 15HR PERIOD...WILL CONTINUE TO MONITOR KWMC AND KEKO FOR UPDATES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/97/97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.